Convergence of a linearly regularized nonlinear wave equation to the p-system

Erbay, Hüsnü Ata and Erbay, Saadet and Erkip, Albert (2023) Convergence of a linearly regularized nonlinear wave equation to the p-system. Turkish Journal of Mathematics, 47 (3). pp. 1003-1014. ISSN 1300-0098 (Print) 1303-6149 (Online)

Full text not available from this repository. (Request a copy)


We consider a second-order nonlinear wave equation with a linear convolution term. When the convolution operator is taken as the identity operator, our equation reduces to the classical elasticity equation which can be written as a p-system of first-order differential equations. We first establish the local well-posedness of the Cauchy problem. We then investigate the behavior of solutions to the Cauchy problem in the limit as the kernel function of the convolution integral approaches to the Dirac delta function, that is, in the vanishing dispersion limit. We consider two different types of the vanishing dispersion limit behaviors for the convolution operator depending on the form of the kernel function. In both cases, we show that the solutions converge strongly to the corresponding solutions of the classical elasticity equation.
Item Type: Article
Uncontrolled Keywords: long wave limit; Nonlinear elasticity; nonlocal; vanishing dispersion limit
Divisions: Faculty of Engineering and Natural Sciences
Depositing User: Albert Erkip
Date Deposited: 06 Aug 2023 15:55
Last Modified: 06 Aug 2023 15:55

Actions (login required)

View Item
View Item